Jump to content

Odd behavior is scaring me


Sis

Recommended Posts

Once again I ask for your help. My Sister's cough has returned in a big way, nausea too(but that's to be expected from chemo, I realize). But a new scary development..... The few emails she sends are disjointed and what little she writes is illegible. Her normal creative writing and excellent form of communication has disappeared (She is an English teacher with impeccable writing skills & grammar).

We normally communicate daily either via email or phone. In the past week I have sent 11 emails and have received only one (which was strange) in response. She doesn't want to talk on the phone because it irritates her cough.

They found mets to the brain (right after original dx) in July which were treated with radiation. Her pet scan following radiation indicated all lesions were gone.

Does anyone have any ideas what might be causing this new odd behavior? She is acting totally unlike herself and very different than when I was visitig her just 4 weeks ago. Please...help if you can. I'm really scared. Many thanks. Sis

Link to comment
Share on other sites

It is scary Sis and if your sister's Drs are anything like my mom's were, they will say "Well, she has brain mets, what do you expect?" It is very frustrating. I know many people on this board who have had brain lesions treated and they are living somewhat normal lives. My mom was at other end of the sprectrum. She had WBR first, then SRS (stereotactic radiation) twice and then two brain surgeries. My mom was just never the same after all of this trauma to the brain as far as being her smart, eloquent self. On th bright side, she never ever lost hr positive outlook and sense of humor. Hang in there and keep looking for the bright side. You are a great sister.

Link to comment
Share on other sites

Sis:

Whole brain radiation can definitely be a reason -- were you noticing this behavior before and soon after this treatment was completed as well, or just now?

Radiation does have effects that last for several months after treatment has stopped. However, there are other potential causes of this such as low sodium or other electrolytes being out of balance. Sodium and potassium levels are critical to proper brain functioning and cognition as well -- I'd certainly want some answers from the onc. on this.

Tumour activity itself can make electrolytes go haywire as well as chemo.

Linda

Link to comment
Share on other sites

Truth be told, we have had members here who had "personality changes" while going through brain tx. Also, sentences were disjointed..spellings and caps that were unusual from the previous meticulous posts. If I remember right, they all resumed their former pre-change posts after awhile. This may be a temporary thing. Prednisone can also change the way one speaks, writes, and perceives the world.

Hang in there!

Cindi o'h

Link to comment
Share on other sites

I'm not sure what could be causing it, but have someone take you sister to the doctor...any change, even if there is nothing that could be done, should at least be noted by the physician. This way you have the peace of mind all members of the "team" have been made aware.

Link to comment
Share on other sites

My mom had whole brain rads and was taking decadron and then there is also 'chemo brain'. She was a totally different person, couldn't concentrate and had a hard time typing and sometimes couldn't remember what happened 5 minutes ago which made emails and phone calls difficult. Some days if I wasn't sitting in front of her we had a hard time communicating. Eye contact and touch helped. Although I believe the WBR did permanent damage, it did get better.

You are in my prayers.

Link to comment
Share on other sites

Hi my name is Kristi. My mom had mets to the brain as well. It started as a vision problem and from all of the homework I had been doing I knew it had spread. Her brain mets were so small that I'm sure they didn't HAVE TO do radiation, but since it's what onco radiologists do, they say let's do it. They put her back on the Dexamethasone which shrunk the inflammation in her brain and other tumors and she felt the best she ever had. But beware, they have huge personality side effects and cause other awful side effects but knowing my mom's outcome the few days of Yaahoo we had with her were worth it. How many days after radiation did you notice changes. Something that really helped us was Nattokinase because they had her on blood thinners for PE (pulmonary embollism) and DVT(deep vein thrombosis). Well, coumadin and heparin; they are pretty much rat poison I found and they don't dissolve blood clots. So I found Nattokinase which your doc won't like but I said who cares it's better than rat bait. It's a natural derived soybean enzyme that doesn't interfere with anything but what it does is help circulation and dissolve clots. You can buy it online just don't purchase the Natto-K, that has vit k which builds clots. Anyways, it improved my mom's overall well being for a short time. Would have got it sooner, just didn't know :(

Her pain in her chest went away, pain in her groin went away and she felt a little better overall which didn't say much but anything was a miracle for us. Bless you. A great reading book is Final Gifts, really helps understand the thinking of people with illess. :wink:

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.